Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 23, 2001, 3:13 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 23, 2001, 3:13 PM EDT (19:13 UTC)
- Expired
- Jul 23, 2001, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 46 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2135 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 231914 SVRMIA FLC011-025-232000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 313 PM EDT MON JUL 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 400 PM EDT * AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 2 MILES NORTH OF OPA LOCKA...MOVING NORTHEAT AT 30 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE /DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 2586 8040 2623 8036 2623 8009 2585 8014 .END KOSIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:30 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 23, 2:30 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT MON JUL 23 2001
SATELLITE AND RADAR ARE SHOWING VERTICALLY STACKED LOW OVER THE GULF
JUST TO THE NORTHWEST OF TAMPA BAY. HIGH AMOUNTS OF MOISTURE ARE
ROTATING AROUND THE LOW OVER SOUTH FLORIDA RESULTING IN COPIUS
AMOUNTS OF RAIN OVER MOST OF THE REGION. MODELS HAVE NOT HAD A
HANDLE ON THIS MOISTURE FIELD IN THE PAST AND IT APPEARS THAT THIS
IS AGAIN THE CASE. FWC AND MAV POPS APPEAR MUCH TOO LOW FOR TONIGHT
AND IN THE ZONES I WILL GO WITH 80 PERCENT ALL OF SOUTH FLORIDA.
MANY LOCATIONS HAVE ALREADY RECEIVED TWO TO FOUR INCHES OF RAIN.
RADAR AND SATELLITE ARE SHOWING TRAINING OVER SOUTH FLORIDA AND
THE FLOOD WATCH WILL BE EXTENDED FOR ALL OF SOUTH FLORIDA TONIGHT.
ALTHOUGH THE PROGS HAVE NOT BEEN VERY GOOD ON THE MOISTURE AND
PRECIPIATION OVER SOUTH FLORIDA...THEY HAVE BEEN REASONABLE ON THE
MOVEMENT OF THE GULF LOW. ALL PROGS SHOW THIS SYSTEM WEAKENING AS IT
MOVES NORTH. BY WEDNESDAY...THIS SYSTEM SHOULD BE OVER THE
CAROLINAS.
AS THE LOW MOVES NORTH...THE RIDGE OF HIGH PRESSURE TO OUR SOUTH
SHOULD MOVE OVER SOUTH FLORIDA LATE TUESDAY AND WEDNESDAY AND BE TO
OUR NORTH BY THURSDAY. AS THIS OCCURS...POPS WILL GRADUALLY DIMINISH
TUESDAY AS SOME DRIER AIR MOVES INTO THE REGION. HOWEVER...THE
AVIATION MODEL IS SHOWING ANOTHER SHOT OF MOISTURE MOVING IN THE
EASTERLY FLOW ACROSS SOUTH FLORIDA WEDNESDAY. THUS AN INCREASE IN
POPS FOR WEDNESDAY.
WILL GO WITH SMALL CRAFT ADVISORY ALL OF SOUTH FLORIDA AT LEAST
THROUGH MIDNIGHT WITH DECREASING WINDS BY SUNRISE.
IN THE EXTENDED WILL GO WITH SCATTERED SHOWERS AND THUNDERSTORMS AS
POPS SHOULD BE CLOSE TO WHAT CLIMATE WITH THE SURFACE RIDGE TO OUR
NORTH NEAR LAT 30N.
PBI TB 073/088 074/088 075 108546
FLL TB 075/088 076/088 076 108546
MIA TB 076/088 077/088 077 108546
APF TB 076/091 076/091 076 108646
.MIA...FLOOD WATCH GLADES...HENDRY...PALM BEACH...COLLIER...
BROWARD...MAINLAND MONROE AND MIAMI-DADE COUNTIES TONIGHT
SMALL CRAFT ADVISORY ATLANTIC...GULF AND BISCAYNE WATERS
TONIGHT.In the hours before
Local storm report, Jul 23, 11:49 AM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI, FL
1149 AM EDT MON JUL 23 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 AM NAPLES FL FLOOD
07/23/01 COLLIER PROSPECT AND AIRPORT ROADS
FLOODED AND CLOSED
1100 AM GOLDEN GATE FL WIND DAMAGE
07/23/01 COLLIER TREE LIMBS DOWN IN GOLDEN
GATE ESTATES
1105 AM MARCO ISLAND FL FLOOD
07/23/01 COLLIER GOLDEN GATE
PARKWAY...GOODLETTE
ROAD...AND PARTS OF US 41
TAMIAMI TRAIL
FLOODED...PARTS OF
q POINSETTIA VILLAGE FLOODEDThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:30 AM EDT | Severe Thunderstorm Warning | MFL | Collier | 60 min |
| Jul 23, 10:36 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 39 min |
| Jul 23, 10:45 AM EDT | Severe Thunderstorm Warning | MFL | Collier | 45 min |
| Jul 23, 11:37 AM EDT | Severe Thunderstorm Warning | MFL | Collier | 53 min |
| Jul 23, 1:44 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 31 min |
| Jul 23, 2:37 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 38 min |
| Jul 23, 3:02 PM EDT | Tornado Warning | MFL | Broward | 28 min |
| Jul 23, 3:13 PM EDT | Tornado Warning | MFL | Broward, Palm Beach | 62 min |
| Jul 23, 4:10 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 65 min |
| Jul 23, 5:03 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 57 min |
| Jul 23, 5:40 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 65 min |
| Jul 23, 6:07 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.